Maryland, 2007Strong Wind in Maryland, March 2, 2007
March 2, 2007 · NWS PHI · 5 events in 5 counties and zones
An intense area of low pressure on the 1st moved into the Upper Midwest with a cold front stretched southward across the Ohio Valley all the way to the Gulf of Mexico. Meanwhile, another cold front moved through the Northeast and settled into the Mid Atlantic region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense area of low pressure on the 1st moved into the Upper Midwest with a cold front stretched southward across the Ohio Valley all the way to the Gulf of Mexico. Meanwhile, another cold front moved through the Northeast and settled into the Mid Atlantic region. This boundary remained stationary for a time during the overnight hours of the 1st, as the strong low pressure system moved into the western Great Lakes. Gradually an occluded front moved through the area during the morning hours of the 2nd, as a weak area of low pressure developed over eastern Pennsylvania. Strong southerly winds developed between about 6:00 AM and 7:00 AM EST on the 2nd as the region got into the warm sector (south of a warm front and ahead of a cold front). Wind gusts were clocked to around 45 mph in some areas. The strong winds diminished by midday.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 2, 4:17 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 2, 4:17 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EST FRI MAR 2 2007
SHORT TERM /TODAY THROUGH SUNDAY/...
RAIN MOVED IN ON SCHEDULE. DID HAVE A FEW RUMBLES OF THUNDER EARLY
OVER SOUTHERN NJ AND SE PA. COULD HAVE SOME MORE WITHIN THE NEXT
4 TO 6 HOURS. MODELS ARE MOVING THE HEAVY RAIN RAPIDLY OUT OF OUR
AREA BY MIDDAY...SO WILL CUT BACK THE ENDING TIME FOR THE FLOOD
WATCH TO 1 PM. IN AREAS WHERE THERE IS A CONSIDERABLE SNOW PACK...
MAINLY POCONOS...ANY SIGNIFICANT SNOWMELT AND ICE JAM BREAKUPS
COULD CAUSE FLOODING LATER IN THE DAY. WE WILL HANDLE THAT, IF
IT OCCURS WITH WARNINGS. RAINFALL AMOUNTS, SO FAR, MAY BE PUSHING
ONE INCH IN SOME LOCATIONS. THE ONLY AREA WARNED ATTM IS CHESTER
COUNTY IN PA...THE BRANDYWINE CREEK IN PARTICULAR. WITH THE MILD
AIR STREAMING INTO OUR AREA...WE HAVE LET OUR ADVISORY EXPIRE IN
THE NORTH. WHILE THERE MAY STILL BE A FEW ISOLATED POCKETS OF
FREEZING TEMPERATURES, MOST READINGS HAVE CLIMBED ABOVE THAT
MARK. AND WHERE THEY ARE STILL AT OR SLIGHTLY BELOW, THEY SHOULD
RISE ABOVE WITHIN THE NEXT HOUR OR TWO. ONCE THE FRONTAL SYSTEM
MOVES OUT OF OUR AREA, RAPID CLEARING IS EXPECTED. SHOULD SEE
PLENTY OF SUNSHINE THIS AFTERNOON. A SECONDARY SURGE OF COLD AIR
WILL CROSS THE REGION SATURDAY AS THE UPPER TROUGH MOVES EAST
NORTHEAST FROM THE GREAT LAKES. SCATTERED SHOWERS MAY PRECEED
AND ACCOMPANY THIS COLD PUSH. THERE MAY EVEN BE A FEW SCATTERED
TSTMS SATURDAY AFTERNOON OR EVENING AS THE CONVERGENCE ZONE
INCREASES. AFTER ALL, THIS IS MARCH. A NW FLOW OF COLDER AIR
MOVES INTO OUR REGION SATURDAY NIGHT THROUGH SUNDAY.
&&
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EAST COAST TROUGH HANGS AROUND FOR THE EARLY PART OF THE
EXTENDED. ANOTHER, EVEN COLDER, SURGE DROPS ACROSS THE REGION
LATE MONDAY INTO MONDAY NIGHT. LATER IN PERIOD, THE FLOW BECOMES
MORE ZONAL, BRINGING MILDER AIR BACK INTO THE REGION BY WEDNESDAY
NIGHT AND THURSDAY.
&&
.AVIATION...
AT 1230 AM, CEILINGS WERE GENERALLY IN THE IFR CATEGORY WITH A FEW
LOCATIONS TOUCHING LIFR. VSBYS WERE GENERALLY MVFR WITH IFR
CONDITIONS IN THE HEAVIER PRECIPITATION.
MOS GUIDANCE DID NOT CAPTURE WELL THE DEVELOPMENT AND INLAND PUSH OF
COASTAL FRONT...WITH SSE WINDS TO THE SOUTH OF THE FRONT AND NE
WINDS TO THE NORTH. 06Z TAF ISSUANCE PLAYED UP THIS WIND DIRECTION
DIFFERENCE AND BROUGHT COASTAL FRONT UP INTO VICINITY OF I95
CORRIDOR AIRPORTS (ILG...PHL...PNE...TTN).
THE HEAVIEST OF THE RAIN SHOULD FALL FROM NOW UNTIL AROUND 9:00 AM.
IFR CONDITIONS ARE LIKELY THOUGH MOST OF THAT PERIOD...PARTICULARLY
IN THE SECTOR NORTH AND WEST OF THE COASTAL FRONT. FOR THE EARLY
MORNING HOURS, WEVE ALSO KEPT THE MENTION OF CUMULONIMBUS CLOUDS
(CB) TO SUGGEST THE POSSIBILITY OF SCATTERED TSTMS ALONG WITH THE
MENTION OF LOW LEVEL WIND SHEAR. 00Z MODEL RUNS CONTINUE TO SUGGEST
THE DEVELOPMENT OF A STRONG SOUTH SOUTHEAST LOW LEVEL JET OVER OUR
REGION...AND THIS IS SUPPORTED BY LATEST ACARS DATA FROM PHL. MOVED
START TIME OF LLWS IN THE TAFS SOONER BY ABOUT AN HOUR BASED ON
ACARS DATA.
06Z NAM MODEL RUN CONTINUES TO SUPPORT HIGH CONFIDENCE FORECAST OF
RAPID IMPROVEMENT TO VFR CONDITIONS. TIMING SLIGHTLY
SLOWER...EXPECTED NOW 16Z TO 19Z TIMEFRAME. WINDS WILL SWING AROUND
TO WEST IN THE LATE MORNING AND GUST TO 25 KT DURING THE AFTERNOON.
&&
.MARINE...
GALE WARNING HEADLINES CONTINUE. NO CHANGE TO PREVIOUS COVERAGE AND
TIMING. SE FLOW OVER COLD WATER HAVING TROUBLE REACHING SPEEDS
ADVERTISED IN MODELS...BUT STILL EXPECT TO SEE GALE FORCE GUSTS.
NEW WAVEWATCH SUPPORTS PREVIOUS SEAS FORECAST SO NO SIGNIFICANT
CHANGE IN THAT AREA EITHER. GUIDANCE SUGGESTS THE GALES WOULD HOLD
ON A BIT LONGER NORTH THAN SOUTH AS THE SYSTEM LIFTS NORTHEAST, AND
WE ACCOUNT FOR THAT.
&&
TIDES...
HAVE DROPPED COASTAL FLOOD ADVISORY FOR ATLANTIC COAST SECTIONS OF
NEW JERSEY AND DELAWARE AS WELL AS FOR MARYLAND PORTION OF
CHESAPEAKE BAY. DEPARTURES ARE NOT RUNNING AS HIGH AS PREVIOUSLY
ANTICIPATED. HAVE LEFT ADVISORY UP FOR TIDAL DELAWARE AREA AS
STRONG SSE LOW LEVEL FLOW STILL HAS POTENTIAL TO PUSH WATER UP INTO
THAT REGION AND ACHIEVE MINOR TIDAL FLOODING LEVELS DURING HIGH
TIDE LATER TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR PAZ070-071.
NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-015-017>019.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR NJZ016>019-021.
DE...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DEZ001.
COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR DEZ001-002.
MD...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ008.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ430-431-
452>455.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ450-451.
&&
SHORT TERM/LONG TERM...RPW
AVIATION/MARINE/TIDES...GSSHazardous weather outlook, Mar 2, 5:25 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 AM EST FRI MAR 2 2007
MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-031030-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
RAIN...HEAVY AT TIMES...WILL FALL THIS MORNING. A FLOOD WATCH
REMAINS IN EFFECT UNTIL 1 PM EST. TOTAL RAINFALL IS EXPECTED TO
BE 1 1/2 TO AROUND 2 INCHES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY TODAY.
DEZ001-NJZ017>019-PAZ070-071-031030-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
RAIN...HEAVY AT TIMES...WILL FALL THIS MORNING. A FLOOD WATCH
REMAINS IN EFFECT UNTIL 1 PM EST. TOTAL RAINFALL IS EXPECTED TO
BE 1 1/2 TO AROUND 2 INCHES.
A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST.
THE HEAVY RAIN IN COMBINATION WITH STRONG SOUTHEAST WINDS MAY
PRODUCE MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY TODAY.
DEZ002-NJZ016-021-031030-
KENT DE-SALEM-CUMBERLAND-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
RAIN...HEAVY AT TIMES...WILL FALL THIS MORNING. TOTAL RAINFALL IS
EXPECTED TO BE 1 TO 2 INCHES. THE HEAVY RAIN IN COMBINATION WITH
STRONG SOUTHEAST WINDS MAY PRODUCE MINOR TIDAL FLOODING AROUND THE
TIMES OF HIGH TIDE. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT
UNTIL 1 PM EST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY TODAY.
DEZ003-004-MDZ012-015-019-020-NJZ013-014-020-022>027-031030-
INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
RAIN...HEAVY AT TIMES...WILL FALL THIS MORNING. TOTAL RAINFALL IS
EXPECTED TO BE 1 TO 2 INCHES. SOME URBAN AND STREET FLOODING IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
ANZ450-451-031030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT UNTIL 3 PM EST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
ANZ430-431-452>455-031030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
525 AM EST FRI MAR 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT UNTIL 11 AM EST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
RPW
Strong Wind, Cecil
- When
- March 2, 6:00 AM EST to 7:00 AM EST
- Where
- Cecil forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.562, -75.948 (the zone’s center; the record gives no point)
Strong southerly winds developed on the 2nd, generally between 6:00 AM and 7:00 AM EST, as a warm front moved north of the region and a cold front approached from the west. Winds gusted to around 45 mph in some areas, then tended to diminish by midday. A few wind gusts include, 41 mph at the Baltimore-Washington International Airport and 47 mph in Salisbury.
Strong Wind, Kent
- When
- March 2, 6:00 AM EST to 7:00 AM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.236, -76.096 (the zone’s center; the record gives no point)
Strong southerly winds developed on the 2nd, generally between 6:00 AM and 7:00 AM EST, as a warm front moved north of the region and a cold front approached from the west. Winds gusted to around 45 mph in some areas, then tended to diminish by midday. A few wind gusts include, 41 mph at the Baltimore-Washington International Airport and 47 mph in Salisbury.
Strong Wind, Queen Annes
- When
- March 2, 6:00 AM EST to 7:00 AM EST
- Where
- Queen Annes forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.038, -76.085 (the zone’s center; the record gives no point)
Strong southerly winds developed on the 2nd, generally between 6:00 AM and 7:00 AM EST, as a warm front moved north of the region and a cold front approached from the west. Winds gusted to around 45 mph in some areas, then tended to diminish by midday. A few wind gusts include, 41 mph at the Baltimore-Washington International Airport and 47 mph in Salisbury.
Strong Wind, Talbot
- When
- March 2, 6:00 AM EST to 7:00 AM EST
- Where
- Talbot forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.749, -76.179 (the zone’s center; the record gives no point)
Strong southerly winds developed on the 2nd, generally between 6:00 AM and 7:00 AM EST, as a warm front moved north of the region and a cold front approached from the west. Winds gusted to around 45 mph in some areas, then tended to diminish by midday. A few wind gusts include, 41 mph at the Baltimore-Washington International Airport and 47 mph in Salisbury.
Strong Wind, Caroline
- When
- March 2, 6:00 AM EST to 7:00 AM EST
- Where
- Caroline forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.872, -75.832 (the zone’s center; the record gives no point)
Strong southerly winds developed on the 2nd, generally between 6:00 AM and 7:00 AM EST, as a warm front moved north of the region and a cold front approached from the west. Winds gusted to around 45 mph in some areas, then tended to diminish by midday. A few wind gusts include, 41 mph at the Baltimore-Washington International Airport and 47 mph in Salisbury.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23237, 23238, 23239, 23240, 23241.